Format

Send to

Choose Destination
Am J Ophthalmol. 2004 Sep;138(3):489-92.

Pseudohypopyon after intravitreal triamcinolone acetonide injection for cystoid macular edema.

Author information

1
Department of Ophthalmology, University of Miami School of Medicine, Bascom Palmer Eye Institute, 900s NW 17th Street, Miami, FL 33136, USA.

Abstract

PURPOSE:

To report pseudohypopyon after intravitreal triamcinolone acetonide injection for cystoid macular edema.

DESIGN:

Retrospective, noncomparative, consecutive case series.

METHODS:

Records were reviewed of all patients who developed pseudohypopyon after intravitreal triamcinolone acetonide injection at Bascom Palmer Eye Institute between January 1, 2002 and February 1, 2004.

RESULTS:

A total of 828 intravitreal triamcinolone acetonide injections were administered to 686 patients during the study period. A pseudohypopyon (fine white crystalline opacities in the inferior anterior chamber angle) and suspended white crystalline opacities in the aqueous humor developed after 7 of the 828 injections (0.8%); all pseudohypopyons occurred within 3 days of injection and resolved completely within 2 weeks. None of the 686 patients developed clinically suspected infectious endophthalmitis.

CONCLUSIONS:

A transient pseudohypopyon may occur in the early postinjection period after intravitreal triamcinolone acetonide injection. Unless progressive intraocular inflammation occurs, close observational management is indicated.

PMID:
15364241
DOI:
10.1016/j.ajo.2004.03.025
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center